Advanced search
Start date
Betweenand

Ramsey theory, structural graph theory and applications in Bioinformatics

Grant number: 18/04876-1
Support type:Research Grants - Young Investigators Grants
Duration: October 01, 2018 - September 30, 2022
Field of knowledge:Physical Sciences and Mathematics - Computer Science - Computational Mathematics
Principal Investigator:Guilherme Oliveira Mota
Grantee:Guilherme Oliveira Mota
Home Institution: Centro de Matemática, Computação e Cognição (CMCC). Universidade Federal do ABC (UFABC). Ministério da Educação (Brasil). Santo André , SP, Brazil
Associated scholarship(s):19/27350-8 - Partitioning random graphs into monochromatic copies, BP.MS
19/15048-5 - Threshold functions for anti-Ramsey properties, BP.MS
19/04375-5 - Problems in Ramsey Theory, random graphs and embeddings, BP.PD
+ associated scholarships 19/00299-2 - Comparison of motifs detection methods in biological networks, BP.IC
18/22768-1 - Ramsey and anti-Ramsey structures in deterministic and random graphs, BP.DR
19/02087-2 - Anti-Ramsey properties: finding monochromatic copies, BP.IC - associated scholarships

Abstract

This is the research project for the young investigators in emerging institutions grants to be developed in the Centro de Matemática, Computação e Cognição (CMCC) of Universidade Federal do ABC (UFABC) from 1/8/2018 to 31/7/2022 (48 months). The Computer Science is is present in many areas of knowledge, so the need to deal with increasingly complex problems requires the development of new technologies. This phenomenon has generated a demand for new techniques and advances in Computer Science. Important technological advances are not possible without consistent theoretical results that serve as basis for them. For example, fields such as Bioinformatics have benefited from the application of combinatorial techniques and the investigation of structural properties of graphs. This project has two main objectives: (i) to investigate structural and algorithmic characteristics of graphs and related structures; (ii) to apply graph theory in problems in the field of Bioinformatics via an interdisciplinary approach. Progress in the first of the objectives should provide new strategies for related problems as well as make available new techniques for problems in several areas of knowledge. A study of various combinatorial techniques and a good understanding of structural properties of graphs are the pillars of this project. The proposed team contains a mix of young academics with outstanding academic performance and renowned researchers who have extensive experience in the problems to be investigated. We hope this project will consolidate the research group in the area of combinatorics and graph theory at UFABC, as well as increase the synergy between the researchers participating in the project. In addition, the project will contribute to the strengthening of the national and international insertion of the university. The scientific contributions of the project will come with the publication of scientific articles in important journals of high circulation and with the presentation of papers in international conferences. (AU)

Scientific publications (9)
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
COLLARES, MAURICIO; KOHAYAKAWA, YOSHIHARU; MORRIS, ROBERT; MOTA, GUILHERME O. Counting restricted orientations of random graphs. RANDOM STRUCTURES & ALGORITHMS, v. 56, n. 4, p. 1016-1030, JUL 2020. Web of Science Citations: 0.
COLLARES, MAURICIO; KOHAYAKAWA, YOSHIHARU; MORRIS, ROBERT; MOTA, GUILHERME O. Counting restricted orientations of random graphs. RANDOM STRUCTURES & ALGORITHMS, JAN 2020. Web of Science Citations: 0.
BASTOS, JOSEFRAN DE OLIVEIRA; BENEVIDES, FABRICIO SIQUEIRA; MOTA, GUILHERME OLIVEIRA; SAU, IGNASI. Counting Gallai 3-colorings of complete graphs. DISCRETE MATHEMATICS, v. 342, n. 9, p. 2618-2631, SEP 2019. Web of Science Citations: 0.
BEDENKNECHT, WIEBKE; HAN, JIE; KOHAYAKAWA, YOSHIHARU; MOTA, GUILHERME O. Powers of tight Hamilton cycles in randomly perturbed hypergraphs. RANDOM STRUCTURES & ALGORITHMS, v. 55, n. 4 JULY 2019. Web of Science Citations: 2.
CLEMENS, DENNIS; JENSSEN, MATTHEW; KOHAYAKAWA, YOSHIHARU; MORRISON, NATASHA; MOTA, GUILHERME OLIVEIRA; REDING, DAMIAN; ROBERTS, BARNABY. The size-Ramsey number of powers of paths. JOURNAL OF GRAPH THEORY, v. 91, n. 3, p. 290-299, JUL 2019. Web of Science Citations: 0.
BERGER, S.; KOHAYAKAWA, Y.; MAESAKA, G. S.; MARTINS, T.; MENDONCA, W.; MOTA, G. O.; PARCZYK, O. THE SIZE-RAMSEY NUMBER OF POWERS OF BOUNDED DEGREE TREES. ACTA MATHEMATICA UNIVERSITATIS COMENIANAE, v. 88, n. 3, p. 451-456, 2019. Web of Science Citations: 0.
KOHAYAKAWA, Y.; MENDONCA, W.; MOTA, G.; SCHUELKE, B. COVERING 3-COLOURED RANDOM GRAPHS WITH MONOCHROMATIC TREES. ACTA MATHEMATICA UNIVERSITATIS COMENIANAE, v. 88, n. 3, p. 871-875, 2019. Web of Science Citations: 0.
MOTA, G. O. THREE-COLOR BIPARTITE RAMSEY NUMBER FOR GRAPHS WITH SMALL BANDWIDTH. SIAM JOURNAL ON DISCRETE MATHEMATICS, v. 33, n. 1, p. 197-208, 2019. Web of Science Citations: 0.
BASTOS, JOSEFRAN DE OLIVEIRA; MOTA, GUILHERME OLIVEIRA; SCHACHT, MATHIAS; SCHNITZER, JAKOB; SCHULENBURG, FABIAN. LOOSE HAMILTONIAN CYCLES FORCED BY LARGE (k-2)-DEGREE - SHARP VERSION. CONTRIBUTIONS TO DISCRETE MATHEMATICS, v. 13, n. 2, p. 88-100, 2018. Web of Science Citations: 0.

Please report errors in scientific publications list by writing to: cdi@fapesp.br.